Alert archive / New Jersey / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 10, 2014, 4:24 PM EDT for Hunterdon County, New Jersey. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2014, 4:24 PM EDT (20:24 UTC)
- Expired
- May 10, 2014, 5:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Philadelphia/Mount Holly
County Hunterdon County, NJ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:50 PM EDT | TSTM WND DMG | Clinton, NJ | SOME TREES DOWN. |
| May 10, 4:50 PM EDT | TSTM WND DMG | High Bridge, NJ | SOME TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815
WWUS81 KPHI 102024
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 PM EDT SAT MAY 10 2014
NJZ007-009-PAZ062-105-102115-
HUNTERDON NJ-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
424 PM EDT SAT MAY 10 2014
...A STRONG THUNDERSTORM WITH GUSTY WINDS WILL AFFECT NORTH CENTRAL
BUCKS...NORTHERN HUNTERDON...SOUTH CENTRAL NORTHAMPTON AND SOUTHERN
WARREN COUNTIES...
AT 422 PM EDT...A STRONG THUNDERSTORM WAS NEAR HELLERTOWN...MOVING
EAST AT 50 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR ALPHA AROUND 430 PM...BLOOMSBURY AROUND 435
PM AND ANNANDALE AROUND 445 PM.
LAT...LON 4052 7479 4050 7479 4051 7535 4053 7535
4054 7534 4055 7535 4065 7535 4078 7489
$$
FORECASTER: GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 10, 4:04 PM EDT, 20 minutes earlier.
Area forecast discussion, May 10, 4:04 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 404 PM EDT SAT MAY 10 2014 .SYNOPSIS... A COLD FRONT EXTENDED ACROSS THE EASTERN GREAT LAKES REGION AND THE OHIO RIVER VALLEY THIS AFTERNOON. THE FRONT WILL CONTINUE TO PROGRESS TO THE SOUTHEAST AND IT IS FORECAST TO PASS THROUGH OUR REGION TONIGHT. WEAK HIGH PRESSURE IS EXPECTED TO FOLLOW FOR SUNDAY AND MONDAY. STRONG HIGH PRESSURE TO OUR NORTHEAST IS ANTICIPATED TO PUSH A COLD FRONT THROUGH OUR REGION ON TUESDAY. THE AREA OF HIGH PRESSURE IS FORECAST TO SINK SOUTHWARD FOR WEDNESDAY INTO THURSDAY. ANOTHER COLD FRONT FROM THE WEST IS EXPECTED TO ARRIVE ON FRIDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A WEAK PRE-FRONTAL TROUGH ACROSS THE REGION IS AIDING IN SCATTERED SHOWER/TSTORM ACTIVITY AT MID TO LATE-DAY. MODERATE INSTABILITY EXISTS ACROSS THE AREA AS PER A RECENT SPC MESOANALYSIS SHOWING MLCAPES AROUND 500 J/KG. IN ADDITION, 0-6KM BULK SHEAR IS IN THE 30 TO 40KT RANGE. THESE PARAMETERS ARE SUPPORTIVE OF CONTINUED SCATTERED TSTORM ACTIVITY, WITH SOME STORMS BRIEFLY PULSING UP TO SEVERE LIMITS. BRIEF GUSTY WINDS ARE THE MAIN CONCERN AT THIS TIME, AS WELL AS HEAVY DOWNPOURS. GOING INTO THIS EVENING, A WEAKENING COLD FRONT WILL BE GRADUALLY APPROACHING OUR REGION FROM THE WEST, LIKELY NEARING OUR WESTERN ZONES BY AROUND 0Z AND SLOWLY PROGRESSING SOUTH AND EAST, WITH THE FRONT PASSING OFFSHORE PRIOR TO DAYBREAK SUNDAY. AS THE FRONT TRACK THROUGH LATER THIS EVENING AND TONIGHT, ANOTHER ROUND OF SCATTERED SHOWERS AND PERHAPS ISOLATED THUNDER IS EXPECTED, AND WE HAVE HIGH CHANCE TO LOW LIKELY POPS IN PLACE TO ACCOMPANY THIS ACTIVITY. MOST OF THE SHOWER ACTIVITY WILL LIKELY CLEAR OUR AREA BY AROUND 6Z, AND FROM THERE CLEARING SKIES ARE EXPECTED DURING THE EARLY MORNING HOURS. OVERNIGHT LOW TEMPERATURES WERE MOSTLY A MET/MAV MOS BLEND WITH A FEW ADJUSTMENTS, AND WE EXPECT LOWS MAINLY IN THE 50S NORTH TO THE LOWER 60S SOUTH. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... SOME SURFACE RIDGING AND A MAINLY ZONAL FLOW ALOFT WILL AID IN YIELDING A PLEASANT MOTHER'S DAY ACROSS THE REGION. MODEL RELATIVE HUMIDITIES AND FORECAST SOUNDINGS INDICATE THAT AMPLE SUNSHINE WILL PREVAIL THROUGH THE DAY WITH ONLY A FEW CLOUDS AT BEST. A WEST-NORTHWEST WIND AVERAGING AROUND 10 TO PERHAPS 15MPH IS ANTICIPATED THROUGH THE DAY, WITH MILD TEMPERATURES. A BLEND OF MOS GUIDANCE WAS AGAIN USED, AND WE EXPECTED MAXIMUM TEMPERATURES MOSTLY IN THE UPPER 70S/LOW 80S, WITH SOMEWHAT COOLER CONDITIONS AT THE COAST AND IN THE SOUTHERN POCONOS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... A MID LEVEL RIDGE IS FORECAST TO BUILD OVER THE EASTERN STATES DURING THE PERIOD FROM SUNDAY NIGHT THROUGH TUESDAY. THE AXIS OF THE RIDGE IS EXPECTED TO MOVE OUT OVER THE WESTERN NORTH ATLANTIC DURING THE MID WEEK PERIOD. A DEEP MID LEVEL TROUGH IS ANTICIPATED TO BE LOCATED OVER THE MIDDLE PART OF THE COUNTRY ON WEDNESDAY. THE FEATURE WILL LIKELY PROGRESS TO THE EAST LATE IN THE WEEK. WE ARE EXPECTING AN INCREASE IN MID LEVEL CLOUDS ON SUNDAY NIGHT IN THE DEVELOPING WARM ADVECTION, ESPECIALLY OVER THE NORTHERN AND CENTRAL PARTS OF OUR FORECAST AREA. THE MID LEVEL CLOUDS ARE EXPECTED TO ERODE AND LIFT TO OUR NORTHEAST ON MONDAY ALLOWING FOR A FAIR AMOUNT OF SUNSHINE. TEMPERATURES AT 850 HPA ARE FORECAST TO RISE AROUND +15 C ON MONDAY AFTERNOON. AFTERNOON SURFACE TEMPERATURES SHOULD RISE WELL INTO THE 80S AT MOST LOCATIONS IN THE SOUTHWESTERLY SURFACE FLOW. A BACK DOOR COLD FRONT IS EXPECTED TO BE LURKING TO THE NORTHEAST OF OUR FORECAST AREA ON TUESDAY MORNING. BOTH THE 1200 UTC GFS AND THE 1200 UTC ECMWF BRING THE FEATURE TO PHILADELPHIA BY THE EARLY TO MID AFTERNOON HOURS ON TUESDAY AND IT SHOULD BE THROUGH MUCH OF THE REST OF OUR FORECAST AREA BY SUNSET. THE 1200 UTC NAM IS QUITE A BIT SLOWER THAN THE OTHER TWO MODELS. WE WILL CONTINUE TO FAVOR THE FASTER SOLUTIONS. WE WILL MAINTAIN THE MENTION OF SHOWERS AND THUNDERSTORMS WITH AND AHEAD OF THE FRONT AND WE WILL INDICATE COOLER TEMPERATURES IN NORTHERN AND CENTRAL NEW JERSEY THAN IN AREAS TO THE WEST AND SOUTH. THE SURFACE BOUNDARY IS FORECAST TO DISSIPATE AS STRONG SURFACE HIGH PRESSURE BUILDS SLOWLY SOUTHWARD FROM CANADA'S MARITIME PROVINCES ON TUESDAY NIGHT TO THE WATERS OF THE WESTERN NORTH ATLANTIC FOR WEDNESDAY AND THURSDAY. THE CIRCULATION AROUND THE HIGH WILL CAUSE THE SURFACE FLOW TO VEER FROM THE EAST TO THE SOUTH IN OUR REGION. THE CHANGE IN TRAJECTORY WILL BRING AND INCREASE IN MOISTURE AND TEMPERATURES. THE RESULTING EAST TO SOUTHEAST FLOW ON TUESDAY NIGHT INTO WEDNESDAY WILL COINCIDE WITH THE FULL MOON. THERE COULD BE SOME MINOR TIDAL FLOODING AROUND THE HIGH TIDE ON WEDNESDAY NIGHT. A SHORT WAVE ROTATING AROUND THE APPROACHING MID LEVEL TROUGH LATE IN THE WEEK MAY TAKE ON A NEGATIVE TILT AS IT PUSHES A COLD FRONT THROUGH OUR REGION ON FRIDAY. THE SLOW MOVING COLD FRONT ALONG WITH THE INCREASE IN MOISTURE SIGNALS THE POTENTIAL FOR SOME HEAVY RAINFALL IN THE THURSDAY NIGHT INTO FRIDAY TIME FRAME. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. MAINLY VFR CONDITIONS ACROSS THE AREA AT LATE-DAY, BUT A PRE- FRONTAL TROUGH FOLLOWED BY A WEAK COLD FRONT LATER THIS EVENING/TONIGHT WILL YIELD MORE SCATTERED SHWR AND POSSIBLE TSTORM ACTIVITY. WE HAVE INCLUDED TEMPO GROUPS INDICATING THE BEST TIMING OF SHWR ACTIVITY, AND BRIEF MVFR CONDITIONS WILL LIKELY ACCOMPANY ANY SHWRS. WE HAVE AMENDED THE DELAWARE VALLEY TAF SITES TO INCLUDE THUNDER, BASED ON RECENT RADAR IMAGERY. WINDS WILL CONTINUE TO BE MAINLY SOUTHWEST IN THE 10 TO 15 KNOT RANGE, WITH SOME GUSTS TO AROUND 20KT POSSIBLE. HIGHER GUSTS MAY ACCOMPANY ANY TSTORM ACTIVITY. OVERNIGHT...BY AROUND 05Z TO 06Z, MOST OF THE SHWR ACTIVITY WILL BE ENDING ACROSS THE REGION, AND ANY SUB-VFR CONDITIONS WILL RETURN TO VFR THROUGH THE EARLY MORNING HOURS AS SKIES GRADUALLY CLEAR. WINDS WILL BECOME MORE WEST-NORTHWEST AND BE MAINLY UNDER 10 KNOTS. SUNDAY...VFR CONDITIONS ARE EXPECTED WITH WEST-NORTHWEST WINDS IN THE 10 TO 15 KNOT RANGE. OUTLOOK... SUNDAY NIGHT AND MONDAY...MAINLY VFR. MONDAY NIGHT AND TUESDAY MORNING...POSSIBLE MVFR OR IFR CONDITIONS ESPECIALLY DURING THE LATE NIGHT AND EARLY MORNING HOURS. TUESDAY AFTERNOON...A COLD FRONT IS FORECAST TO DROP THROUGH OUR REGION FROM THE NORTHEAST. THE WIND SHOULD BECOME EAST AROUND 10 KNOTS WITH MVFR CEILINGS DEVELOPING. A CHANCE OF SHOWERS AND THUNDERSTORMS. TUESDAY NIGHT AND WEDNESDAY MORNING...MAINLY MVFR CEILINGS WITH A CHANCE OF SHOWERS. EAST WIND 5 TO 10 KNOTS. WEDNESDAY AFTERNOON THROUGH THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. && .MARINE... OVERALL, SUB-ADVISORY CONDITIONS ARE EXPECTED FOR OUR AREA WATERS THROUGH TONIGHT AND SUNDAY. WITH A COLD FRONT CROSSING THE REGION TONIGHT, SOME WIND GUSTS TO AROUND 20 KNOTS ARE POSSIBLE, BUT THE WARMER SURFACE AIR ACROSS THE COOLER WATERS SHOULD CREATE ENOUGH STABILITY TO PREVENT ANY DEEP MIXING. BRIEF HIGHER WIND GUSTS MAY OCCUR, THOUGH, IN ANY SCATTERED SHOWER/TSTORM ACTIVITY THIS EVENING AND TONIGHT ACROSS THE AREA WATERS. SEAS ON THE OCEAN WILL BE MAINLY 2-4 FT AND 1-2 FT ACROSS DELAWARE BAY. OUTLOOK... MONDAY THROUGH TUESDAY...NO MARINE HEADLINES ARE ANTICIPATED. TUESDAY NIGHT THROUGH THURSDAY...WAVE HEIGHTS ON OUR OCEAN WATERS MAY EQUAL OR EXCEED 5 FEET AS THE SURFACE FLOW VEERS SLOWLY FROM EAST TO SOUTH. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...KLINE SHORT TERM...KLINE LONG TERM...IOVINO AVIATION...IOVINO/KLINE MARINE...IOVINO/KLINE
Hazardous weather outlook, May 10, 4:08 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 408 PM EDT SAT MAY 10 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-112015- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 408 PM EDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS, SMALL HAIL, A BRIEF PERIOD OF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE POTENTIAL FOR HEAVY RAINFALL FROM THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-112015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 408 PM EDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND DANGEROUS CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 10, 3:14 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT SAT MAY 10 2014
DEZ001-NJZ016>019-027-PAZ070-071-101-102-104-106-102015-
CAMDEN NJ-DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
GLOUCESTER NJ-LOWER BUCKS PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN CHESTER PA-
314 PM EDT SAT MAY 10 2014
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHESTER...DELAWARE...
NORTHEASTERN NEW CASTLE...NORTHERN BURLINGTON...NORTHERN SALEM...
NORTHWESTERN CAMDEN...NORTHWESTERN GLOUCESTER...PHILADELPHIA...
SOUTHEASTERN BUCKS AND SOUTHEASTERN MONTGOMERY COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BUCKS...
BURLINGTON...CAMDEN...CHESTER...DELAWARE...GLOUCESTER...MONTGOMERY...
NEW CASTLE...PHILADELPHIA AND SALEM COUNTIES AT 310 PM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL AND VERY HEAVY RAIN ARE POSSIBLE
WITH THESE STRONG THUNDERSTORMS.
LAT...LON 3970 7550 3971 7551 3970 7552 3968 7561
4003 7584 4012 7547 4011 7547 4011 7542
4014 7540 4026 7487 3986 7453Local storm report, May 10, 3:47 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 PM EDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG LIBERTY CORNER 40.66N 74.58W
05/10/2014 SOMERSET NJ 911 CALL CENTER
TREES AND WIRES DOWN.
0205 PM TSTM WND DMG BASKING RIDGE 40.71N 74.55W
05/10/2014 SOMERSET NJ 911 CALL CENTER
TREES AND POWER POLES DOWN IN SEVERAL AREAS. POWER OUT.
0320 PM HAIL DREXEL HILL 39.95N 75.30W
05/10/2014 M0.25 INCH DELAWARE PA TRAINED SPOTTER
0325 PM TSTM WND GST LANSDOWNE 39.94N 75.28W
05/10/2014 E50 MPH DELAWARE PA SOCIAL MEDIA
THUNDERSTORM WIND GUST OF 40 TO 50 MPH REPORTED.
&&
EVENT NUMBER PHI1400176 PHI1400177 PHI1400179 PHI1400178
GORSELocal storm report, May 10, 4:02 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG LIBERTY CORNER 40.66N 74.58W
05/10/2014 SOMERSET NJ 911 CALL CENTER
TREES AND WIRES DOWN.
0205 PM TSTM WND DMG BASKING RIDGE 40.71N 74.55W
05/10/2014 SOMERSET NJ 911 CALL CENTER
TREES AND POWER POLES DOWN IN SEVERAL AREAS. POWER OUT.
0320 PM HAIL DREXEL HILL 39.95N 75.30W
05/10/2014 M0.25 INCH DELAWARE PA TRAINED SPOTTER
0325 PM TSTM WND GST LANSDOWNE 39.94N 75.28W
05/10/2014 E50 MPH DELAWARE PA SOCIAL MEDIA
THUNDERSTORM WIND GUST OF 40 TO 50 MPH REPORTED.
0345 PM TSTM WND GST NORTHEAST PHILADELPHIA 40.09N 75.02W
05/10/2014 M47 MPH PHILADELPHIA PA ASOS
0357 PM TSTM WND GST BURLINGTON 40.07N 74.86W
05/10/2014 M56 MPH BURLINGTON NJ PUBLIC
56 MPH THUNDERSTORM WIND GUST MEASURED IN BURLINGTON.
0357 PM HAIL BURLINGTON 40.07N 74.86W
05/10/2014 M0.75 INCH BURLINGTON NJ PUBLIC
PENNY SIZE HAIL IN BURLINGTON.
&&
EVENT NUMBER PHI1400176 PHI1400177 PHI1400179 PHI1400178 PHI1400181
PHI1400180 PHI1400182
GORSESpecial weather statement, May 10, 4:11 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 PM EDT SAT MAY 10 2014
NJZ008-102045-
MORRIS NJ-
411 PM EDT SAT MAY 10 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MORRIS COUNTY...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS NEAR MORRISTOWN...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR HANOVER TOWNSHIP AROUND 420 PM...EAST HANOVER
AROUND 425 PM AND LINCOLN PARK AROUND 435 PM.
LAT...LON 4089 7427 4090 7433 4084 7432 4079 7436
4076 7437 4074 7455 4076 7455 4075 7460
4085 7466 4095 7429 4094 7427 4092 7428
4090 7426
FORECASTER: GORSELocal storm report, May 10, 4:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 PM EDT SAT MAY 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG LIBERTY CORNER 40.66N 74.58W
05/10/2014 SOMERSET NJ 911 CALL CENTER
TREES AND WIRES DOWN.
0205 PM TSTM WND DMG BASKING RIDGE 40.71N 74.55W
05/10/2014 SOMERSET NJ 911 CALL CENTER
TREES AND POWER POLES DOWN IN SEVERAL AREAS. POWER OUT.
0320 PM HAIL DREXEL HILL 39.95N 75.30W
05/10/2014 M0.25 INCH DELAWARE PA TRAINED SPOTTER
0325 PM TSTM WND GST LANSDOWNE 39.94N 75.28W
05/10/2014 E50 MPH DELAWARE PA SOCIAL MEDIA
THUNDERSTORM WIND GUST OF 40 TO 50 MPH REPORTED.
0345 PM TSTM WND GST NORTHEAST PHILADELPHIA 40.09N 75.02W
05/10/2014 M47 MPH PHILADELPHIA PA ASOS
0357 PM TSTM WND GST BURLINGTON 40.07N 74.86W
05/10/2014 M56 MPH BURLINGTON NJ PUBLIC
56 MPH THUNDERSTORM WIND GUST MEASURED IN BURLINGTON.
0357 PM HAIL BURLINGTON 40.07N 74.86W
05/10/2014 M0.75 INCH BURLINGTON NJ PUBLIC
PENNY SIZE HAIL IN BURLINGTON.
0402 PM HAIL FLORENCE 40.12N 74.81W
05/10/2014 M0.75 INCH BURLINGTON NJ TRAINED SPOTTER
0402 PM TSTM WND GST FLORENCE 40.12N 74.81W
05/10/2014 M67 MPH BURLINGTON NJ TRAINED SPOTTER
ALSO RECORDED A 10 SEC SUSTAINED WIND OF 59 MPH.
MULTIPLE TREE LIMBS REPORTED DOWN.
&&
EVENT NUMBER PHI1400176 PHI1400177 PHI1400179 PHI1400178 PHI1400181
PHI1400180 PHI1400182 PHI1400183 PHI1400184
GORSE/MEOLASpecial weather statement, May 10, 4:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 PM EDT SAT MAY 10 2014
NJZ007-009-PAZ062-105-102115-
HUNTERDON NJ-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
424 PM EDT SAT MAY 10 2014
...A STRONG THUNDERSTORM WITH GUSTY WINDS WILL AFFECT NORTH CENTRAL
BUCKS...NORTHERN HUNTERDON...SOUTH CENTRAL NORTHAMPTON AND SOUTHERN
WARREN COUNTIES...
AT 422 PM EDT...A STRONG THUNDERSTORM WAS NEAR HELLERTOWN...MOVING
EAST AT 50 MPH.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL BE NEAR ALPHA AROUND 430 PM...BLOOMSBURY AROUND 435
PM AND ANNANDALE AROUND 445 PM.
LAT...LON 4052 7479 4050 7479 4051 7535 4053 7535
4054 7534 4055 7535 4065 7535 4078 7489
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:20 PM EDT | Dense Fog Advisory | PHI | Atlantic, Burlington, Cape May, Monmouth, Ocean | 6 hr |
| May 10, 1:37 PM EDT | Special Weather Statement | PHI | Sussex | 53 min |
| May 10, 2:07 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Somerset | 38 min |
| May 10, 2:35 PM EDT | Special Weather Statement | PHI | Middlesex | 40 min |
| May 10, 3:14 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 61 min |
| May 10, 3:29 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 61 min |
| May 10, 4:05 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 55 min |
| May 10, 4:11 PM EDT | Special Weather Statement | PHI | Morris | 34 min |
| May 10, 4:43 PM EDT | Special Marine Warning | PHI | 62 min | |
| May 10, 4:45 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset | 45 min |
| May 10, 2:55 PM EDT | Special Weather Statement | PHI | Delaware | 65 min |
| May 10, 2:22 PM EDT | Special Weather Statement | PHI | Cecil | 53 min |
Nearby
Special Weather Statements in New Jersey, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.